Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 48, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 12, 2011, 5:50 PM CDT for Monona County, Iowa. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2011, 5:50 PM CDT (22:50 UTC)
- Expired
- May 12, 2011, 6:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Monona County, IA
The radar
The Omaha radar (KOAX), 97 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 5:52 PM CDT | HAIL 1.75 | 1 W Whiting, IA | |
| May 12, 5:58 PM CDT | HAIL 2.75 | Whiting, IA | |
| May 12, 6:17 PM CDT | HAIL 2.75 | 1 S Rodney, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 2:37 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
506
WUUS53 KOAX 122250
SVROAX
IAC133-122330-
/O.NEW.KOAX.SV.W.0048.110512T2250Z-110512T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
550 PM CDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MONONA COUNTY IN WEST CENTRAL IOWA...
* UNTIL 630 PM CDT
* AT 549 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.
THIS STORM WAS LOCATED NEAR WHITING...OR 29 MILES SOUTHEAST OF
SIOUX CITY...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
KENNEBEC...CASTANA...RODNEY AND MAPLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4207 9567 4205 9613 4215 9623 4222 9624
4221 9567
TIME...MOT...LOC 2250Z 239DEG 16KT 4213 9610
WIND...HAIL <50MPH 1.50IN
$$
MAYES5 follow-up statements
498
WWUS53 KOAX 122253
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
553 PM CDT THU MAY 12 2011
IAC133-122330-
/O.CON.KOAX.SV.W.0048.000000T0000Z-110512T2330Z/
MONONA IA-
553 PM CDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MONONA COUNTY UNTIL 630 PM CDT...
AT 549 PM CDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR
WHITING...OR 30 MILES SOUTHEAST OF SIOUX CITY...MOVING EAST AT 20
MPH.
LOCATIONS IMPACTED INCLUDE...
KENNEBEC...CASTANA...RODNEY AND MAPLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.
&&
LAT...LON 4207 9567 4205 9613 4215 9623 4222 9624
4221 9567
TIME...MOT...LOC 2254Z 251DEG 16KT 4213 9607
WIND...HAIL <50MPH 1.75IN
$$
MAYES350
WWUS53 KOAX 122303
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
603 PM CDT THU MAY 12 2011
IAC133-122330-
/O.CON.KOAX.SV.W.0048.000000T0000Z-110512T2330Z/
MONONA IA-
603 PM CDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MONONA COUNTY UNTIL 630 PM CDT...
AT 558 PM CDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING GOLF BALL SIZE HAIL...3 MILES SOUTHWEST OF WHITING. THIS
STORM WAS LOCATED 5 MILES EAST OF WHITING...OR 31 MILES SOUTHEAST OF
SIOUX CITY...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
CASTANA...RODNEY AND MAPLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THE MAIN THREAT IS HAIL THE SIZE OF GOLF BALLS OR LARGER. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME
OR BUSINESS. SEVERE THUNDERSTORMS CAN ALSO PRODUCE DAMAGING WINDS IN
EXCESS OF 60 MILES PER HOUR...DEADLY LIGHTNING AND VERY HEAVY RAIN.
&&
LAT...LON 4207 9567 4205 9613 4215 9623 4222 9624
4221 9567
TIME...MOT...LOC 2303Z 250DEG 16KT 4214 9602
WIND...HAIL <50MPH 1.75IN
$$
MAYES136
WWUS53 KOAX 122311
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
611 PM CDT THU MAY 12 2011
IAC133-122330-
/O.CON.KOAX.SV.W.0048.000000T0000Z-110512T2330Z/
MONONA IA-
611 PM CDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MONONA COUNTY UNTIL 630 PM CDT...
AT 608 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL. THIS STORM WAS LOCATED 10 MILES EAST OF WHITING...OR 32 MILES
SOUTHEAST OF SIOUX CITY...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
RODNEY AND MAPLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THE MAIN THREAT IS HAIL ONE INCH IN DIAMETER OR LARGER. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME
OR BUSINESS. SEVERE THUNDERSTORMS CAN ALSO PRODUCE DAMAGING WINDS IN
EXCESS OF 60 MILES PER HOUR...DEADLY LIGHTNING AND VERY HEAVY RAIN.
&&
LAT...LON 4207 9567 4208 9606 4215 9607 4222 9614
4221 9567
TIME...MOT...LOC 2311Z 250DEG 16KT 4217 9595
WIND...HAIL <50MPH 1.75IN
$$
MAYES632 WWUS53 KOAX 122316 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 616 PM CDT THU MAY 12 2011 IAC133-122330- /O.CON.KOAX.SV.W.0048.000000T0000Z-110512T2330Z/ MONONA IA- 616 PM CDT THU MAY 12 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN MONONA COUNTY UNTIL 630 PM CDT... AT 555 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING LARGE DESTRUCTIVE HAIL UP TO BASEBALL SIZE IN WHITING. THIS STORM WAS LOCATED 11 MILES EAST OF WHITING...OR 32 MILES SOUTHEAST OF SIOUX CITY...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... MAPLETON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING AND VERY HEAVY RAIN. && LAT...LON 4207 9567 4210 9604 4222 9609 4221 9567 TIME...MOT...LOC 2316Z 250DEG 16KT 4218 9592 WIND...HAIL <50MPH 2.75IN $$ MAYES
112 WWUS53 KOAX 122330 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 630 PM CDT THU MAY 12 2011 IAC133-122340- /O.EXP.KOAX.SV.W.0048.000000T0000Z-110512T2330Z/ MONONA IA- 630 PM CDT THU MAY 12 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONONA COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM CDT. LAT...LON 4207 9567 4210 9604 4222 9609 4221 9567 TIME...MOT...LOC 2330Z 250DEG 16KT 4220 9584 $$ MAYES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:46 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, May 12, 2:46 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 246 PM CDT THU MAY 12 2011 .DISCUSSION... ONE MORE ACTIVE EVENING THEN PATTERN FLIPS BACK TO WHAT IT WAS OVER THE LATTER HALF OF APRIL/EARLY MAY...COOL. FOR TONIGHT...CURRENT WATER VAPOR SATELLITE IMAGERY SHOWED UPPER LOW PIVOT POINT NEAR MCK AT 19Z. PRIOR TO THAT TIME SHOWER/ANY CONVECTION WAS TIED MORE CLOSELY TO THE UPPER LOW ALTHOUGH THAT WILL BE CHANGING INTO EVENING. CONVECTION SHOULD BECOME MORE WIDESPREAD NEAR DRY LINE FROM SCNTRL NEBRASKA INTO KS WHICH WAS PUNCHING UP TOWARD SERN NEBRASKA...AND ALSO POSSIBLY NEAR BOUNDARY IN NERN NEBRASKA. WITH ACTIVITY LIKELY INCREASING ACROSS THE FORECAST AREA PER 4KM WRF...CATEGORICAL POPS APPEAR IN ORDER THIS EVENING DECREASING SOME AFTER 06Z AS STRONGEST CONVECTION EITHER WEAKENS OR MOVES OUT BY THAT TIME. BESIDES LARGE HAIL THREAT WITH LOW FREEZING LEVEL PER 18Z OAX SOUNDING...TORNADO THREAT EXISTS AS LOW LEVEL SHEAR NEAR BOUNDARIES IS DECENT. LTL/NO CHANGES TO MINIMUM TEMPERATURES TONIGHT WITH PREVIOUS FORECAST AND MAV/MET BLEND ACCEPTED. UPPED POPS FIRST HALF OF FRIDAY AS UPPER LOW APPEARS IT WILL BE A BIT SLOWER TO DEPART. OTHERWISE...A CONSIDERABLE AMOUNT OF CLOUDS EXPECTED THROUGH THE WEEKEND WITH TEMPERATURES MUCH BELOW NORMAL. LOWERED HIGHS A BIT FRIDAY/SATURDAY AS THERE WAS STILL A STRONG SIGNAL THAT A LOT OF LOW CLOUDS COULD LINGER IN NWRLY FLOW. ADDED SMALL PRECIP CHANCES SATURDAY AFTERNOON NRN ZONES AS DECENT RUN TO RUN SUPPORT AND AGREEMENT BETWEEN GFS/ECMWF AS UPPER LOW NOW OVER SOUTHERN CANADA BEGINS DROPPING SWD. HOW FAR SOUTHWEST THIS PRECIP SPREADS ON SUNDAY STILL IN QUESTION...AND AT THIS TIME KEPT IT CONFINED TO ABOUT THE ERN 2/3RDS AS FORCING BECOMES A LITTLE MORE QUESTIONABLE SW AS UPPER LOW COULD TEND TO OPEN UP OR SHIFT MORE SE. MADE LITTLE CHANGES TO MON-WED PERIODS AS HIGH AMPLITUDE UPPER RIDGE SETS UP PULLING DOWN DRIER BUT STILL RELATIVELY COOL AIR. KEPT MOST LOWS AROUND 40/LOWER 40S BUT SOME POTENTIAL FOR MID 30S/FROST SOME OF THOSE MORNINGS AND THIS COULD PROVIDE FOCUS FOR FUTURE FORECASTS. SOME QUESTION IN HOW MUCH ENERGY MANAGES TO UNDERCUT UPPER RIDGE TOWARD END OF FORECAST PERIOD WITH GFS ENSEMBLE MEAN/PRIOR GFS RUNS MORE BULLISH/FARTHER E. DECIDED TO INCLUDE SMALL PRECIP CHANCES WED FAR SOUTHWEST AND ACROSS SW 1/2 OR SO WED NGT/THU. A SLIGHT WARMING TREND SHOULD CONTINUE...ALTHOUGH KEPT HIGHS BELOW 70 ALL AREAS. && .AVIATION... TAF SITES KOFK/KOMA/KLNK 18Z TAFS CONVECTION ONCE AGAIN WILL DISRUPT TAF FORECAST THIS AFTERNOON/EVENING. IN THE MEANTIME...CLOUD DECK THIS AFTERNOON IS FLIRTING WITH VFR/MVFR LINE...BUT WILL BECOME MVFR FOLLOWING FRONTAL PASSAGE/THUNDERSTORMS THIS EVENING THROUGH OVERNIGHT. CONVECTION THIS AFTERNOON/EVENING MAY BRING SHORT-LIVED MVFR TO IFR VIS/CIGS AS WELL AS BRIEF GUSTY WINDS. HAVE LIFTED CIGS AT ALL SITES DURING THE LATE MORNING FRIDAY AS LOW MOVES AWAY...AND KEPT GUSTY NORTHWEST WINDS FROM OVERNIGHT INTO THE MORNING. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK/MAYES
Hazardous weather outlook, May 12, 4:40 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 440 PM CDT THU MAY 12 2011 IAZ043-055-056-069-080-091-NEZ011-012-015>018-030>034-042>045- 050>053-065-066-078-088>090-092-131145- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MONTGOMERY-PAGE-KNOX-CEDAR- THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT- PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY- SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- 440 PM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND FRIDAY THUNDERSTORMS WILL LIKELY OVERSPREAD MUCH OF THE AREA THIS EVENING BEFORE WEAKENING AFTER MIDNIGHT. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND ISOLATED TORNADOES THE PRIMARY THREATS. THE TORNADO THREAT IS GENERALLY BEFORE 10 PM AND MAINLY IN NEBRASKA SOUTHEAST OF ALBION...NORFOLK AND WAYNE. SOME OF THE HAIL COULD BE LARGER THAN GOLFBALL-SIZE...AGAIN MOSTLY SOUTHEAST OF TOWNS. LOW PRESSURE IN NORTH CENTRAL KANSAS AND SEVERAL BOUNDARIES ACROSS THE AREA WERE PROVIDING THE NECESSARY FORCING AND WIND SHEAR FOR THE SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PARTS OF THE AREA LATE NEXT WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO THIS EVENING...PARTICULARLY FROM AROUND THE HIGHWAY 30 CORRIDOR SOUTHWARD. IAZ079-090-NEZ067-068-091-093-131145- MILLS-FREMONT-CASS-OTOE-NEMAHA-RICHARDSON- 440 PM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY THUNDERSTORMS WILL LIKELY OVERSPREAD MUCH OF THE AREA THIS EVENING BEFORE WEAKENING AFTER MIDNIGHT. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND ISOLATED TORNADOES THE PRIMARY THREATS. HOWEVER... THE TORNADO THREAT IS GENERALLY BEFORE 10 PM AND MAINLY IN NEBRASKA SOUTHEAST OF ALBION...NORFOLK AND WAYNE BUT NORTHWEST OF FALLS CITY. LOW PRESSURE IN NORTH CENTRAL KANSAS AND SEVERAL BOUNDARIES ACROSS THE AREA WERE PROVIDING THE NECESSARY FORCING AND WIND SHEAR FOR THE SEVERE WEATHER THREAT. MINOR LOWLAND FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FROM AROUND PLATTSMOUTH DOWNSTREAM THROUGH RULO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MINOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FROM AROUND PLATTSMOUTH DOWNSTREAM THROUGH AROUND RULO INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD POSSIBLY BE NEEDED THIS EVENING...BUT GENERALLY WEST OR NORTHWEST OF THE AREA. CHERMOK
In the hours before
Local storm report, May 12, 5:31 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
531 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FUNNEL CLOUD 5 SW WHITING 42.08N 96.22W
05/12/2011 MONONA IA TRAINED SPOTTER
BRIEF FUNNEL CLOUD DROPPED FROM ROTATING WALL CLOUD
&&
DERGANLocal storm report, May 12, 5:35 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
535 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 3 WNW WHITING 42.14N 96.20W
05/12/2011 E0.75 INCH MONONA IA LAW ENFORCEMENT
&&
RCHERMOKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 12:45 AM CDT | River Flood Advisory | OAX | Mills | 9 hr |
| May 12, 4:18 AM CDT | River Flood Warning | OAX | Page | 3 hr |
| May 12, 9:44 AM CDT | River Flood Warning | OAX | Mills | 7 days |
| May 12, 4:44 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 46 min |
| May 12, 4:58 PM CDT | Tornado Warning | OAX | Monona | 32 min |
| May 12, 5:28 PM CDT | Tornado Warning | OAX | Monona | 32 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.